MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 1ML TUBERCULIN SYRINGE SLIP TIP W/DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD 1ML TUBERCULIN SYRINGE SLIP TIP W/DETACHABLE NEEDLE; PISTON SYRINGE
Model Number 309625
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of bd 1ml tuberculin syringe slip tips w/detachable needles experienced the needle and syringe separating/spinning out during use.The following information was provided by the initial reporter: material no: 309625 batch no: 9353360.It was reported that when rn is administering an immunotherapy injection, the needle remains in the patient and the patient does not receive the appropriate dose ordered.After discussing this with management, we felt that it wasn't necessary to send samples in for investigation.As previously mentioned, the more we looked into this issue, we realized we could have been using the needles with a more compatible luer lock style syringe.Moving forward we would like to implement this, and expect that using the luer lock syringe would prevent any further malfunctions.I believe it has occurred approximately 4 times.Twice this month on (b)(6) 2020 and (b)(6) 2020 for two different rn's.Lot # 9361589, ref# (b)(4) for needle.Lot # 9353360, ref# (b)(4) for syringe.As i mentioned in the previous email, upon further investigation, we believe this occurred because we of the type of syringe we were using.If you would still like a sample to investigate the product, please let me know how to go about sending that.Our medical assistant just recently placed an order for the 1ml tb syringe with luer lock, so hopefully this problem will resolve itself.We are hopeful that changing the syringe will prevent this issue from happening in the future.
 
Additional Manufacturer Narrative
Investigation summary: no photos or samples were received for evaluation.Since no samples displaying the reported condition were received a potential root cause could not be defined and no corrective actions are required at this time.A device history review was conducted for lot number: 9353360.
 
Event or Problem Description
It was reported that an unspecified number of bd 1ml tuberculin syringe slip tips w / detachable needles experienced the needle and syringe separating / spinning out during use.The following information was provided by the initial reporter: material no: 309625, batch no: 9353360.It was reported that when rn is administering an immunotherapy injection, the needle remains in the patient and the patient does not receive the appropriate dose ordered.After discussing this with management, we felt that it wasn't necessary to send samples in for investigation.As previously mentioned, the more we looked into this issue, we realized we could have been using the needles with a more compatible luer lock style syringe.Moving forward we would like to implement this, and expect that using the luer lock syringe would prevent any further malfunctions.I believe it has occurred approximately 4 times.Twice this month on (b)(6) 2020 for two different rn's.Lot#: 9361589, ref#: 305758 for needle.Lot#: 9353360, ref#: 309625 for syringe.As i mentioned in the previous email, upon further investigation, we believe this occurred because we of the type of syringe we were using.If you would still like a sample to investigate the product, please let me know how to go about sending that.Our medical assistant just recently placed an order for the 1ml tb syringe with luer lock, so hopefully this problem will resolve itself.We are hopeful that changing the syringe will prevent this issue from happening in the future.

Brand Name
BD 1ML TUBERCULIN SYRINGE SLIP TIP W/DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10418381
Report Number1213809-2020-00541
Device Sequence Number2618154
Product Code FMF
UDI-Device Identifier30382903096252
UDI-Public30382903096252
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Model Number309625
Device Catalogue Number309625
Device Lot Number9353360
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;